Alert archive / Arkansas / Tornado Warnings in 2010
Tornado Warning 40, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at Sep 7, 2010, 4:59 PM CDT for Hempstead County, Nevada County, Arkansas. It was in force for 31 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 7, 2010, 4:59 PM CDT (21:59 UTC)
- Expired
- Sep 7, 2010, 5:30 PM CDT
- In force
- 31 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Hempstead County, AR, Nevada County, AR
The radar
The Shreveport radar (KSHV), 146 km from the middle of the area, began a volume at 22:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 7, 5:09 PM CDT | TORNADO | 4 Ese Hope, AR | AN EF0 TORNADO BRIEFLY TOUCHED DOWN SOUTHEAST OF HOPE ARKANSAS ALONG HWY. 278. THE TORNADO WAS ASSOCIATED WITH THE REMNANTS OF TROPICAL STORM HERMINE. A LARGE TREE WAS SNAPPED OFF HALFWAY UP NEAR THE INTERSECTION OF U.S. 278 AND COUNTY ROAD 1060 ALONG WITH SEV |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 10.0 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1402 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 643 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.5
The text
As transmitted, in the capitals the NWS used until 2016.
775 WFUS54 KSHV 072159 TORSHV ARC057-099-072230- /O.NEW.KSHV.TO.W.0040.100907T2159Z-100907T2230Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 459 PM CDT TUE SEP 7 2010 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * TORNADO WARNING FOR... EAST CENTRAL HEMPSTEAD COUNTY IN SOUTHWEST ARKANSAS... WEST CENTRAL NEVADA COUNTY IN SOUTHWEST ARKANSAS... THIS INCLUDES THE CITY OF PRESCOTT... * UNTIL 530 PM CDT * AT 458 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 6 MILES SOUTH OF PERRYTOWN...OR 7 MILES SOUTHEAST OF HOPE...MOVING NORTHEAST AT 15 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO EMMET...SUTTON AND PRESCOTT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WARNING MEANS THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU ARE IN THE PATH OF THIS DANGEROUS STORM... MOVE INDOORS AND TO THE LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS. && LAT...LON 3385 9342 3370 9322 3354 9347 3363 9359 TIME...MOT...LOC 2158Z 222DEG 13KT 3362 9350 $$ 13
1 follow-up statement
591 WWUS54 KSHV 072213 SVSSHV SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 513 PM CDT TUE SEP 7 2010 ARC057-099-072230- /O.CON.KSHV.TO.W.0040.000000T0000Z-100907T2230Z/ NEVADA AR-HEMPSTEAD AR- 513 PM CDT TUE SEP 7 2010 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 530 PM CDT FOR HEMPSTEAD AND NEVADA COUNTIES... AT 511 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO ON THE HEMPSTEAD...NEVADA COUNTY LINE JUST WEST OF SUTTON OR 5 MILES SOUTH OF EMMET...MOVING NORTHEAST NEAR 15 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO EMMET...PRESCOTT...SUTTON AND LANEBURG PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. && LAT...LON 3360 9345 3366 9354 3385 9342 3370 9322 TIME...MOT...LOC 2211Z 220DEG 13KT 3366 9347 $$ 13
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Sep 7, 3:18 PM CDT, 1 hour 41 minutes earlier.
Area forecast discussion, Sep 7, 3:18 PM CDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 318 PM CDT TUE SEP 7 2010 .DISCUSSION... TROPICAL STORM HERMINE SHOWING UP NICELY ON SATELLITE...HEADING NORTHWARD TO THE WEST OF INTERSTATE 35. A VAST AREA OF OVERRUNNING RAIN STILL SKIRTING RED RIVER VALLEY BORDERING TX AND OK...AND THEN INTO MAINLY NORTHERN HALF OF AR...MAINLY NORTH OF CWA. FEEDER BAND WITH A FEW STG TSTMS...MOVG NORTH AND WILL GRADUALLY SHIFT INTO EAST TX...SO WILL GO WITH CATEGORICAL POPS OVERNIGHT AND HEAVY RAIN. AND SINCE THIS AREA IN NE QUADRANT OF TROPICAL CIRCULATION...ALSO ADDING GUSTY WINDS TO CONVECTION. FURTHER EAST...SCATTERED CONVECTION BEGINNING TO INCREASE ACROSS PORTIONS OF NORTH LA. THIS ACTIVITY WILL SHIFT NORTH OF THE INTERSTATE 20 DURING THE EVENING. LATEST MODEL RUNS IN GOOD SHORT TERM AGREEMENT WITH FASTER FORWARD MOTION NORTHWARD OF HERMINE...BRINGING IT TO SE KS BY 12Z THURSDAY...AND NAM INDICATING LOW AS AN OPEN WAVE BY THEN. ALTHOUGH LOWERED POPS OVERALL REMAINDER OF WEEK...TRAILING VORT MAX WILL ACT AS A MOISTURE STREAMER OUT OF GULF...MAINLY AFFECTING NE TX. THIS AREA MAY NEED TO BE WATCHED FOR FLOOD POTENTIAL IF HEAVY RAINS MATERIALISE OVERNIGHT...AND A MOISTURE STREAMER THEN SETS UP ACROSS SAME AREA. AS SOUTHERLY FLOW CONTINUES IN WAKE OF HERMINE...TEMPS WILL BE UNSEASONALLY WARM AGAIN...MID TO EVEN UPPER 90S POSSIBLE. LATER IN WEEKEND... FRONTAL BOUNDARY SAGS SOUTHWARD...WITH RAIN CHANCES ONCE AGAIN INCREASING IN EXTENDED./VII/ && .AVIATION... A LARGE...WELL DEFINED RAINBAND EXTENDS FROM WEST OF TYR SOUTHESTWARD TO WEST OF LFK. THIS WILL BRING GUSTY WINDS AND HEAVY RAIN TO LFK...TYR...AND GGG WITHIN THE NEXT ONE TO HOURS...AND LAST FOR THREE TO FOUR HOURS. VISIBILITIES WILL BE REDUCED WHILE CEILINGS WILL LOWER TO IFR CONDITIONS. ELSEWHERE...SCATTERED SHOWERS AND THUNDERSTORMS OVER CENTRAL LOUISIANA WILL INCREASE IN INTENSITY AND COVERAGE...WHILE SPREADING NORTH-NORTHWESTWARD THIS AFTERNOON AND EVENING OUT AHEAD OF THE MAIN RAINBAND. ALL OF THIS ACTIVITY WILL PERSIST THROUGHOUT THE EVENING INTO THE OVERNIGHT HOURS. /23/ && .PRELIMINARY POINT TEMPS/POPS... SHV 75 91 75 94 76 / 60 60 30 30 20 MLU 74 94 74 94 72 / 50 40 20 20 20 DEQ 73 88 73 91 73 / 60 60 40 40 30 TXK 74 89 73 91 74 / 50 60 30 30 20 ELD 74 92 73 93 73 / 50 50 30 20 20 TYR 75 89 74 91 76 / 90 60 30 40 20 GGG 75 90 74 92 75 / 70 60 30 40 20 LFK 76 91 75 94 75 / 90 50 20 40 20 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. &&
Hazardous weather outlook, Sep 7, 12:10 PM CDT, 4 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1210 PM CDT TUE SEP 7 2010 ARZ050-051-059-060-070-071-LAZ001-002-010-011-017-018-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-081100- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-MILLER-LAFAYETTE-CADDO- BOSSIER-DE SOTO-RED RIVER-SABINE LA-NATCHITOCHES-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1210 PM CDT TUE SEP 7 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST ARKANSAS...NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... PERIODS OF HEAVY RAIN WILL BE POSSIBLE ACROSS NORTHEAST TEXAS... SOUTHWEST ARKANSAS...EXTREME SOUTHEAST OKLAHOMA...AND FAR NORTHWEST LOUISIANA...THIS AFTERNOON AND EVENING...AS TROPICAL STORM HERMINE MOVES NORTH ACROSS SOUTH AND CENTRAL TEXAS. WHILE HERMINE IS NOT FORECAST TO MOVE INTO THE FOUR STATE REGION...IT MAY BE ABLE TO PRODUCE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS THOSE AREAS. SOME OF THE STRONGER THUNDERSTORMS ASSOCIATED WITH HERMINE WILL BE CAPABLE OF PRODUCING 1 TO 2 INCHES OF RAINFALL OVER A SHORT PERIOD OF TIME. IN ADDITION...A FEW OF THE STRONGER THUNDERSTORMS MAY BE CAPABLE OF PRODUCING GUSTY WINDS. AN ISOLATED TORNADO CANNOT BE RULED OUT THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... PERIODS OF HEAVY RAIN WILL REMAIN POSSIBLE ACROSS THE FOUR STATE REGION ON WEDNESDAY AS THE REMNANTS OF HERMINE CONTINUE TO MOVE NORTH INTO OKLAHOMA. A FEW THUNDERSTORMS DURING THE AFTERNOON AND EVENING ON WEDNESDAY WILL AGAIN BE CAPABLE OF PRODUCING GUSTY WINDS...AND PERIODS OF HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND HAM RADIO OPERATORS...IS NOT EXPECTED TO BE NEEDED THIS AFTERNOON OR TONIGHT...BUT CANNOT BE TOTALLY RULED OUT. ARZ061-072-073-LAZ003>006-012>014-019>022-081100- NEVADA-COLUMBIA-UNION AR-WEBSTER-CLAIBORNE-LINCOLN-UNION LA- BIENVILLE-JACKSON-OUACHITA-WINN-GRANT-CALDWELL-LA SALLE- 1210 PM CDT TUE SEP 7 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA AND NORTHWEST LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED AREAS OF SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING WILL CREATE THE CHANCE OF ISOLATED POCKETS OF HEAVY RAINFALL ACROSS FAR SOUTH ARKANSAS AND NORTH CENTRAL LOUISIANA AS TROPICAL STORM HERMINE MOVES NORTH ACROSS SOUTHERN AND CENTRAL TEXAS. SOME OF THE STRONGER SHOWERS AND THUNDERSTORMS WILL BE CAPABLE OF PRODUCING UP TO 1 INCH OF RAINFALL...IN A SHORT PERIOD OF TIME. IN ADDITION...A FEW OF THE STRONGER THUNDERSTORMS MAY BE CAPABLE OF PRODUCING GUSTY WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... SCATTERED AREAS OF HEAVY RAIN WILL REMAIN POSSIBLE ON WEDNESDAY AS THE REMNANTS OF HERMINE CONTINUE TO MOVE NORTH INTO OKLAHOMA. A FEW THUNDERSTORMS DURING THE AFTERNOON AND EVENING WILL AGAIN BE CAPABLE OF PRODUCING GUSTY WINDS...AND ISOLATED POCKETS OF HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND HAM RADIO OPERATORS...SHOULD NOT BE NEEDED TODAY OR TONIGHT. 03
In the hours before
Special weather statement, Sep 7, 3:26 PM CDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 326 PM CDT TUE SEP 7 2010 TXZ124-125-136-137-149>153-165>167-072200- ANGELINA-CHEROKEE-GREGG-NACOGDOCHES-PANOLA-RUSK-SABINE TX- SAN AUGUSTINE-SHELBY-SMITH-UPSHUR-WOOD- 326 PM CDT TUE SEP 7 2010 ...SPIRAL BAND FROM TROPICAL STORM HERMINE TO MOVE INTO NORTHEAST AND EAST TEXAS... A SPIRAL BAND FROM TROPICAL STORM HERMINE IS EXPECTED TO MOVE INTO EAST AND NORTHEAST TEXAS...LATE THIS AFTERNOON. THIS SPIRAL BAND OF SHOWERS AND THUNDERSTORMS...WAS LOCATED JUST WEST OF A LINE FROM MINEOLA TEXAS TO LUFKIN...AND WAS MOVING NORTH AT 25 MPH. PEOPLE IN EAST AND NORTHEAST TEXAS...IN THE AREAS NEAR TYLER AND LINDALE...RUSK...AND LUFKIN...CAN EXPECT HEAVY RAINFALL AND GUSTY WINDS WITH THIS TROPICAL SYSTEM...DURING THE LATE AFTERNOON. AN ISOLATED TORNADO OR TWO CANNOT BE RULED OUT. RESIDENTS OF EAST AND NORTHEAST TEXAS NEED TO STAY ALERT FOR FURTHER WEATHER DEVELOPS DURING THE LATE AFTERNOON AND EARLY EVENING. 03
Special weather statement, Sep 7, 4:49 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
449 PM CDT TUE SEP 7 2010
ARZ060-061-072245-
HEMPSTEAD-NEVADA-
449 PM CDT TUE SEP 7 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 545 PM CDT...FOR THE FOLLOWING
COUNTIES...
IN SOUTHWEST ARKANSAS...
NEVADA AND HEMPSTEAD...
INCLUDING THE FOLLOWING LOCATIONS...
EMMET...HOPE...PERRYTOWN AND PRESCOTT...
AT 448 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS ARE TRACKING
A STRONG THUNDERSTORM 7 MILES SOUTH OF HOPE...MOVING NORTHEAST AT 15
MPH. THIS STORM HAS EXHIBITED SOME ROTATION AS IT CONTINUED TO MOVE
TO THE NORTHEAST.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
13The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 5:54 PM CDT | Tornado Warning | SHV | Hempstead | 36 min |
Nearby
Tornado Warnings in Arkansas, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.